Alert archive / Massachusetts / Gale Warnings in 2011

Gale Warning 11, NWS Boston/Norton, MA

February 15, 2011

NWS Boston/Norton, MA issued this gale warning at Feb 15, 2011, 9:11 AM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 15, 2011, 9:11 AM EST (14:11 UTC)
Expired
Feb 15, 2011, 1:42 PM EST
In force
5 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

408 
WHUS71 KBOX 151411
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
911 AM EST TUE FEB 15 2011

ANZ235-237-256-151900-
/O.EXP.KBOX.GL.W.0010.000000T0000Z-110215T1400Z/
/O.NEW.KBOX.GL.W.0011.110215T1411Z-110215T1900Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
911 AM EST TUE FEB 15 2011

...GALE WARNING IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON. THE
GALE WARNING IS NO LONGER IN EFFECT. 


* WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 35
  KT. SEAS 5 TO 8 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ233-234-151900-
/O.EXP.KBOX.GL.W.0010.000000T0000Z-110215T1400Z/
/O.NEW.KBOX.GL.W.0011.110215T1411Z-110215T1900Z/
VINEYARD SOUND-BUZZARDS BAY-
911 AM EST TUE FEB 15 2011

...GALE WARNING IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON. THE
GALE WARNING IS NO LONGER IN EFFECT. 


* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35
  KT. SEAS 2 TO 4 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ236-151900-
/O.EXP.KBOX.GL.W.0010.000000T0000Z-110215T1400Z/
/O.NEW.KBOX.GL.W.0011.110215T1411Z-110215T1900Z/
NARRAGANSETT BAY-
911 AM EST TUE FEB 15 2011

...GALE WARNING IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON. THE
GALE WARNING IS NO LONGER IN EFFECT. 

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 35
  KT. SEAS 1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ231-151900-
/O.EXT.KBOX.GL.W.0010.000000T0000Z-110215T1900Z/
CAPE COD BAY-
911 AM EST TUE FEB 15 2011

...GALE WARNING NOW IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...

THE GALE WARNING IS NOW IN EFFECT UNTIL 2 PM EST THIS AFTERNOON. 

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 25 KT WITH GUSTS UP TO 
  35 KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ251-255-151900-
/O.EXT.KBOX.GL.W.0010.000000T0000Z-110215T1900Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
911 AM EST TUE FEB 15 2011

...GALE WARNING NOW IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...

THE GALE WARNING IS NOW IN EFFECT UNTIL 2 PM EST THIS AFTERNOON. 

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  40 KT. SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ232-151900-
/O.EXT.KBOX.GL.W.0010.000000T0000Z-110215T1900Z/
NANTUCKET SOUND-
911 AM EST TUE FEB 15 2011

...GALE WARNING NOW IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...

THE GALE WARNING IS NOW IN EFFECT UNTIL 2 PM EST THIS AFTERNOON. 

* WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 35 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ230-151900-
/O.EXT.KBOX.GL.W.0010.000000T0000Z-110215T1900Z/
BOSTON HARBOR-
911 AM EST TUE FEB 15 2011

...GALE WARNING NOW IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...

THE GALE WARNING IS NOW IN EFFECT UNTIL 2 PM EST THIS AFTERNOON. 

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 25 KT WITH GUSTS UP TO 
  35 KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ250-254-152200-
/O.CON.KBOX.GL.W.0010.000000T0000Z-110215T2200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
911 AM EST TUE FEB 15 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

* WINDS AND SEAS...NORTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 
  40 KT. SEAS 7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

FRANK
1 follow-up statement
014 
WHUS71 KBOX 151842
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
142 PM EST TUE FEB 15 2011

ANZ256-160245-
/O.CAN.KBOX.GL.W.0011.000000T0000Z-110215T1900Z/
/O.NEW.KBOX.SC.Y.0023.110215T1842Z-110216T0700Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
142 PM EST TUE FEB 15 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EST WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EST WEDNESDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30
  KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ233-234-160245-
/O.CAN.KBOX.GL.W.0011.000000T0000Z-110215T1900Z/
/O.NEW.KBOX.SC.Y.0023.110215T1842Z-110216T0700Z/
VINEYARD SOUND-BUZZARDS BAY-
142 PM EST TUE FEB 15 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EST WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EST WEDNESDAY. THE GALE
WARNING HAS BEEN CANCELLED. 


* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30
  KT. SEAS 2 TO 3 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-160245-
/O.CAN.KBOX.GL.W.0010.000000T0000Z-110215T1900Z/
/O.NEW.KBOX.SC.Y.0023.110215T1842Z-110216T0400Z/
BOSTON HARBOR-
142 PM EST TUE FEB 15 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30KT.
  SEAS 1 TO 3 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ236-160245-
/O.CAN.KBOX.GL.W.0011.000000T0000Z-110215T1900Z/
/O.NEW.KBOX.SC.Y.0023.110215T1842Z-110216T0400Z/
NARRAGANSETT BAY-
142 PM EST TUE FEB 15 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30
  KT. SEAS 1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-160245-
/O.CAN.KBOX.GL.W.0011.000000T0000Z-110215T1900Z/
/O.NEW.KBOX.SC.Y.0023.110215T1842Z-110216T0700Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
142 PM EST TUE FEB 15 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EST WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EST WEDNESDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-254-255-160000-
/O.EXT.KBOX.GL.W.0010.000000T0000Z-110216T0000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
142 PM EST TUE FEB 15 2011

...GALE WARNING NOW IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 7 PM EST THIS EVENING. 

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  40 KT. SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ251-152300-
/O.EXT.KBOX.GL.W.0010.000000T0000Z-110215T2300Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
142 PM EST TUE FEB 15 2011

...GALE WARNING NOW IN EFFECT UNTIL 6 PM EST THIS EVENING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 6 PM EST THIS EVENING. 

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  35 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ231-152200-
/O.EXT.KBOX.GL.W.0010.000000T0000Z-110215T2200Z/
CAPE COD BAY-
142 PM EST TUE FEB 15 2011

...GALE WARNING NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THE GALE WARNING IS NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 25 KT WITH GUSTS UP TO 
  35 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ232-152200-
/O.EXT.KBOX.GL.W.0010.000000T0000Z-110215T2200Z/
NANTUCKET SOUND-
142 PM EST TUE FEB 15 2011

...GALE WARNING NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THE GALE WARNING IS NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  35 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

FRANK

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Feb 15, 7:22 AM EST, 1 hour 49 minutes earlier.

Area forecast discussion, Feb 15, 7:22 AM EST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
722 AM EST TUE FEB 15 2011

.SYNOPSIS...
MUCH COLDER WEATHER EXPECTED TODAY AND TONIGHT FOLLOWING A POLAR
FRONTAL PASSAGE OVERNIGHT. A WARMING TREND COMMENCES WEDNESDAY
FOLLOWED BY UNSEASONABLY MILD CONDITIONS THURSDAY AND FRIDAY...AS
HIGH PRESSURE SLIDES SOUTH OF NEW ENGLAND. A COLD FRONT MOVES
THROUGH NEW ENGLAND FRIDAY NIGHT BRINGING A RETURN TO MORE WINTER
LIKE TEMPERATURES OVER THE WEEKEND INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

CANCELLED THE WIND ADVISORY FOR ALL OF THE REGION EXCEPT CAPE COD
AND THE ISLANDS...AS WINDS HAVE EASED TO LESS THAN 40 KT ACROSS
THIS REGION. HOWEVER NW WINDS WILL REMAIN BRISK WITH SPEEDS OF
15-25 KT...GUSTING TO 35 KT. THESE WIND SPEEDS CURRENTLY
GENERATING WIND CHILLS IN THE SINGLE DIGITS AND TEENS.

REMAINDER OF FORECAST REMAINS ON TRACK SO NO CHANGES PLANNED.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
TONIGHT...HIGH PRESSURE BUILDS ACROSS SOUTHERN NEW ENGLAND.  THIS
WILL RESULT IN MAINLY CLEAR SKIES...DIMINISHING WIND AND AN IDEAL
NIGHT FOR RADIATIONAL COOLING.  LOWS SHOULD RANGE FROM 0 TO 5 BELOW
ZERO ACROSS PORTIONS OF SOUTHWEST NH/NORTHWEST MA TO MAINLY BETWEEN
5 AND 15 ABOVE ZERO ELSEWHERE.

WEDNESDAY...HIGH PRESSURE SLIDES SOUTH OF SOUTHERN NEW ENGLAND
RESULTING IN A WIND SHIFT TO THE SOUTHWEST.  THESE WINDS WILL
LIKEWISE BRING SOMEWHAT MILDER TEMPERATURES TO THE REGION.  LOW
LEVEL TEMPERATURES SUPPORT HIGHS IN THE MID TO UPPER 30S IN THE
HIGHER TERRAIN TO THE MID 40S ACROSS THE REST OF THE REGION.  MOSTLY
SUNNY SKIES ARE EXPECTED WITH LIGHT WINDS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
GOOD MODEL AGREEMENT ON A BROAD EASTERN RIDGE EARLY THIS PERIOD
WHICH WILL BE ACCOMPANIED BY MAINLY DRY WEATHER AND SPRING-LIKE
TEMPERATURES! HOWEVER 00Z ECMWF AND 00Z GFS IN GOOD AGREEMENT ON
REINTRODUCING COLD AIR INTO NEW ENGLAND THIS WEEKEND INTO EARLY
NEXT WEEK. THIS ALSO SETS THE STAGE FOR POTENTIAL WINTRY WEATHER
EARLY NEXT WEEK WITH POLAR FRONT SOUTH OF NEW ENGLAND AND ONE OR MORE
FRONTAL WAVES EXITING THE OH VLY TOWARD NEW ENGLAND.

WED NGT/THU...
QUIET/DRY WEATHER WITH HIGH PRES SLIDING SOUTH OF NEW ENGLAND
SUPPORTING MODERATING TEMPS. NORTHERN STREAM SHORT WAVE MOVES ACROSS
THE MARITIMES AND SWINGS A BACKDOOR FRONT ACROSS PORTIONS OF ME BUT
MAY OOZE INTO NE MA. NOT AS COLD WED NGT AND CONTINUING TO WARM THU
WITH HIGHS U40S-L50S.

THU NGT AND FRI...
LOW PRES MOVES INTO ONTARIO WITH WAA AND RISING HEIGHTS INTO THE NE.
TEMP FORECAST WILL BE TRICKY AS FRONT MAY GET HUNG UP ACROSS NE MA
YIELDING COOLER TEMPS OVER THAT AREA. HOWEVER MILD WEATHER SHOULD
OVERSPREAD MUCH OF MA/CT AND RI WITH LESS CONFIDENCE FARTHER N INTO
SOUTHERN NH AND NE MA. CLOUD COVER MAY HOLD TEMPS DOWN A BIT BUT FOR
NOW WILL STICK CLOSE TO GUIDANCE WHICH OFFERS HIGHS 50-55. AS FOR
POPS...SCATTERED SHOWERS POSSIBLE ALONG WARM FRONT THU NGT AND AGAIN
FRI/FRI NIGHT WITH APPROACHING COLD FRONT.

SAT/SUN/MON...
AS IS TYPICAL THIS TIME OF YEAR ANY WARM WEATHER DOESN/T LAST VERY
LONG. 00Z GFS AND 00Z ECMWF IN GOOD AGREEMENT THAT THE ATMOSPHERE
WILL ROLL COLD DICE FOR NEW ENGLAND AS NAO/AO BECOME NEGATIVE.  SAT
APPEARS TO BE THE TRANSITION DAY WITH FROPA FRI NGT OR SAT AM
FOLLOWED BY CORE OF COLD AIR ARRIVING SAT NGT OR SUN. MODELS SUGGEST
POLAR FRONT SETS UP SOUTH OF NEW ENGLAND WITH FRONTAL WAVE/S/
TRACKING ALONG THE FRONT. THIS SCENARIO WOULD PRESENT THE POTENTIAL
FOR WINTRY WEATHER SOMETIME EARLY NEXT WEEK. ALTHOUGH ITS A DAY 7-8
FORECAST SO CONFIDENCE IS LOW AND AS WE HAVE SEEN THIS WINTER IN A
LA NINA AND NEGATIVE NAO/AO PHASE MODEL PREDICTABILITY IS LESS THAN
STELLAR.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MEDIUM...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

TODAY...HIGH CONFIDENCE FOR VFR. NORTHWEST WIND GUSTS OF 15 TO 25
WITH GUSTS TO 35 KNOTS EXCEPT UP TO TO 40 KNOTS ACROSS CAPE COD
AND THE ISLANDS.

TONIGHT...HIGH CONFIDENCE. VFR. WINDS DIMINISHING.

WEDNESDAY...HIGH CONFIDENCE. VFR.

KBOS TERMINAL...HIGH CONFIDENCE FOR VFR ALONG WITH NW WINDS
GUSTING UP TO 35 KT.

OUTLOOK...WEDNESDAY NIGHT THROUGH SATURDAY...

WEDNESDAY NIGHT-THURSDAY...VFR.  HIGH CONFIDENCE.

FRIDAY...PERIODS OF MVFR CEILINGS AND VSBYS POSSIBLE LIGHT RAIN
SHOWERS EARLY MORNING AND AGAIN IN THE EVENING. LOW TO MEDIUM
CONFIDENCE. STRONG FROPA SOME TIME FRI NGT.

SATURDAY...VFR. STRONG GUSTY WEST-NORTHWEST WINDS. WIND GUSTS OF 35
TO 40 KNOTS POSSIBLE.  MEDIUM CONFIDENCE.

&&

.MARINE...
TODAY...GALE WARNINGS CONTINUE FOR ALL THE COASTAL ZONES THROUGH THE
MORNING.  WINDS AND SEAS WILL DIMINISH IN THE AFTERNOON STARTING
WITH THE SOUTHWESTERN COASTAL WATERS.  AS GALES DROP...EXPECT SMALL
CRAFT ADVISORIES TO CONTINUE FOR MANY OF THE ZONES. A CHANCE OF
MODERATE FREEZING SPRAY EXISTS.

TONIGHT...NORTHWEST WINDS AND SEAS DIMINISH...DROPPING BELOW SCA
THRESHOLDS BY WEDNESDAY MORNING.

WEDNESDAY...SEAS AND WINDS BUILD AS HIGH PRESSURE MOVES SOUTHEAST
AWAY FROM THE COASTAL WATERS.  SMALL CRAFT ADVISORIES POSSIBLE.

OUTLOOK...WEDNESDAY NIGHT THROUGH SATURDAY...

WED NGT-THURSDAY...
INCREASING SOUTHWEST WINDS AS HIGH PRES SLIDES SOUTH OF NEW ENGLAND.

FRIDAY...
SW WINDS CONTINUE BUT THEN SHIFT TO NW FRI NGT WITH FRONTAL PASSAGE.
POST FRONTAL WINDS MAY REACH GALE FORCE FROM THE NW.

SATURDAY...
NORTHWEST GALES POSSIBLE BEHIND DEPARTING COLD FRONT.

&&

.CLIMATE...
HARTFORD/BDL JANUARY MONTHLY CLIMATE REPORT (BOSCLMBDL) HAS BEEN
CORRECTED TO REFLECT THE DAILY PRECIPITATION TOTAL OF 0.21 INCH
AND SNOWFALL TOTAL OF 3.4 INCHES 1/8/2011. THIS CHANGES THE
MONTHLY PRECIPITATION TOTAL TO 4.03 INCHES AND MONTHLY SNOWFALL
TO 54.3 INCHES AT WINDSOR LOCKS CT. THE CORRECTION HAS BEEN SENT
TO THE NCDC FOR REVIEW.

HARTFORD/BDL TIED THE RECORD HIGH TEMPERATURE FOR TODAY...55
DEGREES. A RECORD REPORT HAS BEEN TRANSMITTED.

LAST TIME THE TEMPERATURE HAS REACHED OR EXCEEDED 50 DEGREES...

BOSTON LOGAN AIRPORT...JANUARY 2ND 51 DEGREES
PROVIDENCE TF GREEN AIRPORT...JANUARY 2ND 50 DEGREES
HARTFORD/BDL WINDSOR LOCKS CT...JANUARY 1ST 51 DEGREES
WORCESTER REGIONAL AIRPORT...JANUARY 1ST 58 DEGREES

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WIND ADVISORY UNTIL 11 AM EST THIS MORNING FOR MAZ022>024.
NH...NONE.
RI...WIND ADVISORY UNTIL 11 AM EST THIS MORNING FOR RIZ008.
MARINE...GALE WARNING UNTIL 1 PM EST THIS AFTERNOON FOR ANZ230>232-251-
     255.
     GALE WARNING UNTIL 9 AM EST THIS MORNING FOR ANZ233>237-256.
     GALE WARNING UNTIL 5 PM EST THIS AFTERNOON FOR ANZ250-254.

&&

SYNOPSIS...NOCERA/RLG
NEAR TERM...NOCERA/RLG
SHORT TERM...RLG
LONG TERM...NOCERA
AVIATION...NOCERA/RLG
MARINE...NOCERA/RLG
CLIMATE...STAFF
Hazardous weather outlook, Feb 15, 7:09 AM EST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
709 AM EST TUE FEB 15 2011

MAZ022>024-RIZ008-161215-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI-
709 AM EST TUE FEB 15 2011

...WIND ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

IN ADDITION...STRONG GUSTY NORTHWEST WINDS ON SATURDAY MAY REACH
45 KNOTS AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>007-161215-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
709 AM EST TUE FEB 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>232-251-255-161215-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-
MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
709 AM EST TUE FEB 15 2011

...GALE WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ALSO...NORTHWEST GALES ARE POSSIBLE ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ233>237-256-161215-
VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
709 AM EST TUE FEB 15 2011

...GALE WARNING IN EFFECT UNTIL 9 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ALSO...NORTHWEST GALES ARE POSSIBLE ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ250-254-161215-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
709 AM EST TUE FEB 15 2011

...GALE WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ALSO...NORTHWEST GALES ARE POSSIBLE ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Feb 15, 4:30 AM EST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
430 AM EST TUE FEB 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     NON-TSTM WND DMG SAUGUS                  42.47N  71.02W
02/14/2011                   ESSEX              MA   AMATEUR RADIO

            POWER LINES DOWN CLOSING RT-1 SOUTH NEAR WALNUT ST.

&&

EVENT NUMBER BOX1100106

FMN

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 1:42 PM ESTSmall Craft AdvisoryBOX13 hr

Nearby

Gale Warnings in Massachusetts, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.